Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Lake Charles, LA

February 4, 2012Avoyelles Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 4, 2012, 11:01 AM CST for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2012, 11:01 AM CST (17:01 UTC)
Expired
Feb 4, 2012, 11:30 AM CST
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1276 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1276 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
433 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS54 KLCH 041701
SVRLCH
LAC009-097-041730-
/O.NEW.KLCH.SV.W.0016.120204T1701Z-120204T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1101 AM CST SAT FEB 4 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL AVOYELLES PARISH IN CENTRAL LOUISIANA...
  NORTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...BAYOU CURRENT...PALMETTO...MELVILLE...

* UNTIL 1130 AM CST

* AT 1101 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER PALMETTO...MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAYOU CURRENT BY 1120 AM CST...
  MELVILLE BY 1125 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED SOME ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE WARNING.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3066 9201 3084 9206 3092 9179 3086 9180
      3085 9181 3084 9179 3081 9180 3078 9175
      3067 9174
TIME...MOT...LOC 1701Z 255DEG 19KT 3078 9193

$$

24
1 follow-up statement
714 
WWUS54 KLCH 041727
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1127 AM CST SAT FEB 4 2012

LAC009-097-041736-
/O.EXP.KLCH.SV.W.0016.000000T0000Z-120204T1730Z/
ST. LANDRY LA-AVOYELLES LA-
1127 AM CST SAT FEB 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES WILL EXPIRE AT 1130 AM CST...

THE SEVERE THUNDERSTORM IS MOVING OUT OF THE AREA.

LAT...LON 3066 9201 3084 9206 3092 9179 3086 9180
      3085 9181 3084 9179 3081 9180 3078 9175
      3067 9174
TIME...MOT...LOC 1726Z 255DEG 19KT 3081 9178

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 9:36 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 4, 9:36 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST SAT FEB 4 2012

.UPDATE...
UPDATED GRIDS/FORECASTS TO UP POPS AS LINE OF STORMS AND BACKSIDE
RAINS PROGRESSES QUICKER THAN EARLIER EXPECTED ACROSS THE FORECAST
AREA. SHOULD BE ABLE TO START DROPPING NWRN ZONES FROM THE FLASH
FLOOD WATCH SHORTLY AS RAINS BEGIN EXITING THESE COUNTIES. WILL
ALSO LIKELY CANCEL DENSE FOG ADVISORY FOR THE COASTAL WATERS WEST
OF CAMERON SHORTLY AS RAINS/NRLY WINDS BEGIN OVERTAKING THIS AREA.

25

&&

.PREV DISCUSSION... /ISSUED 753 AM CST SAT FEB 4 2012/

UPDATE...BOUNDARY WITH THUNDERSTORMS ACCELERATING EAST FASTER THAN
EXPECTED. THUS EXTENDED MORNING CATEGORICAL POPS EASTWARD...AND
LOWERED POPS FROM CATEGORICAL TO LIKELY OVER THE WESTERN PORTION
OF THE AREA. UPDATE ALREADY OUT.

MARCOTTE

PREV DISCUSSION... /ISSUED 502 AM CST SAT FEB 4 2012/

DISCUSSION...JUST A FEW SHOWERS NOTED ACROSS THE FORECAST AREA AT
THIS TIME BUT THIS WILL BE CHANGING AS THE DAY PROGRESSES. A
TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE RIDGING THROUGH
THE SOUTHEAST CONUS AND LOW PRESSURE AND AN ACCOMPANYING COLD
OVER EAST TEXAS IS RESULTING IN JUST ENOUGH WIND TO LIMIT FOG
DEVELOPMENT INLAND. WILL CONTINUE TO MONITOR AS SURFACE OBS
SHOWING STRATUS DECK JUST OFF THE SURFACE. SHOULD WINDS EASE
SLIGHTLY OVER THE NEXT FEW HOURS...DECK COULD HIT THE GROUND. HAVE
ISSUED A DENSE FOG ADVISORY FOR THE NEAR SHORE WATERS WHERE VSBY'S
ARE NOW ZERO.

FOR TODAY...ACTIVE FRONT OVER EAST TEXAS WILL BE EASING ACROSS THE
FORECAST AREA. FRONT EASILY IDENTIFIABLE ON RADAR ALIGNED WITH A SOLID
LINE OF SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS. NUMEROUS
FLASH FLOOD WARNINGS HAVE BEEN ISSUED BY OUR SISTER OFFICES
ASSOCIATED WITH THIS CONVECTION AND A SIMILAR POTENTIAL WILL EXIST
FOR US. HAVE ISSUED A FLASH FLOOD WATCH FOR THE AREA ALONG AND
NORTH OF INTERSTATE 10 FOR TODAY.

EVENING LCH SOUNDING INDICATING PRECIPITABLE WATER AT 1.68 INCHES.
THIS WELL OVER DOUBLE EXPECTED FOR THIS TIME OF YEAR. WITH EXTENT
OF MOISTURE AVAILABLE AND DEEP LIFT INCOMING WITH FRONT...EXPECTING
HEAVY RAINS TO MIGRATE ACROSS AREA. ADDITIONAL REASONS FOR HEAVY
RAIN POTENTIAL INCLUDES A RATHER SLOW MOVEMENT OF BOTH BOUNDARY
AND CELLS BRINGING THE POTENTIAL FOR SOME TRAINING. OPTED TO
INCLUDE THE EASTERN PORTION OF THE AREA IN THE WATCH FOR THIS
MORNING WITH SOME CONCERN OF FURTHER DISCRETE DEVELOPMENT AHEAD OF
MAIN CONVECTIVE LINE. ANTECEDENT CONDITIONS ARE ALSO FAVORABLE
FOR FLOODING WITH RAINS OF THE LAST FEW DAYS. PARTICULARLY LOW
FLASH FLOOD GUIDANCE...NOT SURPRISINGLY...BEING SHOWN FOR OUR
CENTRAL LOUISIANA PARISHES.

SEVERE THREAT...SPC SUGGESTING NO MORE THAN A LOW PROBABILITY FOR
DAMAMAGING WIND GUSTS WITH STRONGER STORMS.

FRONT ADVANCES OUT OF THE FORECAST AREA THIS EVENING WITH
DECREASING RAINS CHANCES MOVING THROUGH THE WEEKEND. REMAINDER OF
THE NEW WEEK OVERALL LOOKING DRY WITH TEMPERATURES TRENDING TOWARD
SEASONAL NORMS.

MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE ACROSS
THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. DRIER AND COOLER
AIR FILTERING INTO THE GULF WATERS IN THE WAKE OF THE FRONT WILL END
ANY FURTHER DENSE FOG DEVELOPMENT WHICH HAS BEEN COMMON FOR THE
LAST SEVERAL DAYS. A STRONG OFFSHORE FLOW WILL DEVELOP LATER
TONIGHT...WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  50  63  42  62 / 100  50  30  30  10
KBPT  74  47  61  42  62 / 100  50  30  30  10
KAEX  73  47  61  40  61 / 100  40  20  20  10
KLFT  76  52  63  43  62 / 100  50  30  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
     RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.

TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM.

&&
Hazardous weather outlook, Feb 4, 5:14 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
514 AM CST SAT FEB 4 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
051115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
514 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS WILL
ADVANCE ACROSS THE AREA TODAY ALONG AND AHEAD OF AN INCOMING COLD
FRONT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA ALONG AND
NORTH OF INTERSTATE 10. 1 TO 2 INCHES OF RAINFALL WILL BE
COMMON...WITH ISOLATED AREAS RECEIVING UP TO 5 INCHES. THIS ON TOP
OF GROUND ALREADY SATURATED BY RECENT RAINS WILL SET THE STAGE FOR
POTENTIAL LIFE THREATENING FLOODING. THIS ACTIVITY WILL DIMINISH
GOING THROUGH THE EVENING HOURS AS THE FRONT PASSES EAST OF THE
REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-051115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
514 AM CST SAT FEB 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE ACROSS
THE NORTHWEST GULF LATE THIS AFTERNOON AND EVENING. DRIER AND COOLER
AIR FILTERING INTO THE GULF WATERS IN THE WAKE OF THE FRONT WILL END
ANY FURTHER DENSE FOG DEVELOPMENT WHICH HAS BEEN COMMON FOR THE
LAST SEVERAL DAYS. A STRONG OFFSHORE FLOW WILL DEVELOP LATER
TONIGHT...WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL GRADUALLY DIMINISH SUNDAY. NO SIGNIFICANT WEATHER IS
THEN ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

In the hours before

Special weather statement, Feb 4, 7:51 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 AM CST SAT FEB 4 2012

LAZ027-028-030-031-041-TXZ259-260-262-041445-
NORTHERN JASPER TX-NORTHERN NEWTON TX-RAPIDES LA-BEAUREGARD LA-
ALLEN LA-VERNON LA-CALCASIEU LA-SOUTHERN NEWTON TX-
751 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN...
VERNON AND CALCASIEU PARISHES UNTIL 845 AM CST...

AT 747 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 13 MILES WEST OF LENA TO 8 MILES
WEST OF FIELDS...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PICKERING...SLAGLE...HUTTON...FORT POLK...ROSEPINE AND SIMPSON.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3146 9270 3144 9268 3141 9268 3139 9263
      3039 9322 3057 9398 3137 9329 3137 9303
      3135 9295 3137 9294 3137 9292 3140 9291
      3150 9275 3150 9268

JT
Special weather statement, Feb 4, 7:56 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 AM CST SAT FEB 4 2012

LAZ030-041-073-TXZ201-215-216-259>262-041500-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-JEFFERSON TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-WEST CAMERON LA-
756 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR
BEAUREGARD...CALCASIEU AND CAMERON PARISHES UNTIL 900 AM CST...

AT 752 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHEAST OF BUNA TO 7
MILES NORTH OF HAMSHIRE...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PINE FOREST...DEVILS POCKET...FANNETT...GIST...ROSE CITY AND VIDOR.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3059 9399 3035 9306 3004 9330 3004 9332
      2976 9352 2973 9374 2969 9382 2966 9393
      2967 9403 2957 9435 2988 9436 2989 9445
      3011 9445 3011 9455 3012 9455

JT
Special weather statement, Feb 4, 8:39 AM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 AM CST SAT FEB 4 2012

LAZ027>032-041-042-041545-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
839 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...VERNON...AVOYELLES...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 945 AM CST...

AT 837 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BOYCE TO 7 MILES SOUTHWEST OF
RAGLEY...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ELMER AND ELIZABETH BY 845 AM...
  MITTIE BY 850 AM...
  ALEXANDRIA INTERNATIONAL AIRPORT...TOPSY AND REEVES BY 855 AM...
  TIMBER TRAILS AND HARMONY BY 900 AM...
  TIOGA AND OAKDALE BY 905 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3148 9269 3146 9270 3144 9268 3141 9268
      3140 9266 3146 9235 3145 9215 3141 9215
      3137 9208 3087 9231 3031 9279 3044 9342
      3089 9295 3149 9275

24
Special weather statement, Feb 4, 9:36 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
936 AM CST SAT FEB 4 2012

LAZ029-031>033-041>045-041630-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-
936 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ALLEN...ACADIA...AVOYELLES...CALCASIEU...JEFFERSON DAVIS
AND ST. MARTIN PARISHES UNTIL 1030 AM CST...

AT 932 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM TURKEY CREEK TO 7 MILES NORTHWEST
OF WELSH...MOVING EAST AT 35 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CHICOT STATE PARK BY 945 AM...
  VILLE PLATTE...INDIAN LAKE...JENNINGS AND EUNICE BY 955 AM...
  WHITEVILLE AND SAVOY BY 1000 AM...
  SWORDS...PRAIRIE RONDE AND MOWATA BY 1005 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3092 9179 3085 9181 3071 9173 3061 9175
      3050 9174 3041 9186 3039 9194 3041 9197
      3037 9199 3035 9195 3016 9223 3016 9300
      3057 9262 3097 9245

24
Local storm report, Feb 4, 9:50 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 AM CST SAT FEB 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     1 S ELIZABETH           30.85N 92.79W
02/04/2012                   ALLEN              LA   LAW ENFORCEMENT

            ALLEN PARISH SHERIFF REPORTS MULTIPLE TREES DOWN ON
            WHITAKER RD AND HWY 112 WITH A FEW LIMBS DOWN IN THE
            SURROUNDING AREAS.

&&

RDEAL
Special weather statement, Feb 4, 10:27 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1027 AM CST SAT FEB 4 2012

LAZ029-032-033-042>045-041730-
ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-AVOYELLES LA-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-
1027 AM CST SAT FEB 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...ACADIA...AVOYELLES...JEFFERSON DAVIS AND ST. MARTIN
PARISHES UNTIL 1130 AM CST...

AT 1022 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM BUNKIE TO 10 MILES WEST OF LAKE
ARTHUR...MOVING EAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  BRANCH BY 1035 AM...
  MOREAUVILLE...GOUDEAU...WASHINGTON AND PLAUCHEVILLE BY 1040 AM...
  LEBEAU...SUNSET...GRAND COTEAU AND DUPONT BY 1050 AM...
  BORDELONVILLE BY 1055 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3113 9171 3098 9180 3085 9181 3071 9173
      3051 9173 3043 9164 3014 9204 3015 9229
      3006 9239 3006 9247 3011 9257 3006 9268
      3004 9297 3044 9230 3115 9215

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:06 PM CSTAreal Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon12 hr
Feb 3, 9:03 PM CSTSpecial Weather StatementLCHRapides57 min
Feb 3, 9:11 PM CSTSevere Thunderstorm WarningLCHRapides, Vernon64 min
Feb 3, 10:28 PM CSTFlash Flood WarningLCHRapides, Vernon4 hr
Feb 4, 1:20 AM CSTAreal Flood AdvisoryLCHRapides85 min
Feb 4, 2:38 AM CSTMarine Dense Fog AdvisoryLCH9 hr
Feb 4, 3:58 AM CSTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more14 hr
Feb 4, 7:07 AM CSTSpecial Weather StatementLCHBeauregard, Vernon53 min
Feb 4, 7:51 AM CSTSpecial Weather StatementLCHBeauregard, Vernon54 min
Feb 4, 7:56 AM CSTSpecial Weather StatementLCHCalcasieu64 min
Feb 4, 8:20 AM CSTTornado WarningLCHAllen, Beauregard25 min
Feb 4, 8:39 AM CSTSpecial Weather StatementLCHAllen, Rapides66 min
Feb 4, 8:55 AM CSTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon12 hr
Feb 4, 9:36 AM CSTSpecial Weather StatementLCHAcadia, Evangeline, Jefferson Davis, Saint Landry54 min
Feb 4, 9:47 AM CSTFlash Flood WarningLCHBeauregard, Vernon3 hr
Feb 4, 9:59 AM CSTAreal Flood AdvisoryLCHCalcasieu3 hr
Feb 4, 10:25 AM CSTRiver Flood WarningLCHBeauregard3 days
Feb 4, 10:25 AM CSTRiver Flood WarningLCHAllen5 days
Feb 4, 10:27 AM CSTSpecial Weather StatementLCHAcadia, Avoyelles, Lafayette, Saint Landry63 min
Feb 4, 11:25 AM CSTSpecial Marine WarningLCH65 min
Feb 4, 11:34 AM CSTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Beauregard, Evangeline, Saint Landry10 hr
Feb 4, 4:08 PM CSTSmall Craft AdvisoryLCH37 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.